Florida, 2016Wildfire in Florida, March 9, 2016
March 9, 2016 · NWS JAX · 1 event in 1 county or zone
A dry air mass combined with above normal temperatures supported an increase in wildfire potential.
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A dry air mass combined with above normal temperatures supported an increase in wildfire potential.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Mar 8, 8:38 PM EST, 3 hours 22 minutes earlier.
Area forecast discussion, Mar 8, 8:38 PM EST, 3 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
838 PM EST TUE MAR 8 2016
.UPDATE...
HIGH PRESSURE WILL REMAIN EAST OF THE REGION TONIGHT...WITH
ONSHORE FLOW CONTINUING. THE ONSHORE FLOW WILL KEEP LOWS MILDER
WITH READINGS IN THE MID 50S INLAND...TO NEAR 60 ALONG THE COAST.
THIS FLOW WILL ALSO RESULT IN MORE MOISTURE...LEADING TO THE
POTENTIAL FOR PATCHY FOG TO DEVELOP.
&&
.AVIATION...
PATCHY FOG IS EXPECTED TO DEVELOP TONIGHT...WITH A PERIOD OF
REDUCED VISIBILITIES TOWARD DAWN. OTHERWISE...PREVAILING VFR
CONDITIONS WILL BE EXPECTED THIS 00Z TAF PERIOD.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 53 80 58 82 / 0 0 0 10
SSI 57 70 59 74 / 0 0 0 10
JAX 56 78 60 82 / 0 0 0 10
SGJ 58 76 63 79 / 0 0 0 10
GNV 54 83 59 85 / 0 0 0 10
OCF 55 83 60 85 / 0 0 0 10
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&
STRUBLE
Hazardous weather outlook, Mar 8, 3:30 PM EST, 8 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
330 PM EST TUE MAR 8 2016
AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125-
GAZ132>136-149>154-162>166-090900-
COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT
20 NM-
COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT
20 NM-
COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO
60 NM-
WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM-
WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-INLAND NASSAU-INLAND DUVAL-UNION-
BRADFORD-CLAY-ST. JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-
COASTAL NASSAU-COASTAL DUVAL-COFFEE-JEFF DAVIS-BACON-APPLING-
WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN-
ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
330 PM EST TUE MAR 8 2016
...MODERATE RISK OF RIP CURRENTS NORTHEAST FLORIDA BEACHES...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS.
.DAY ONE...REST OF TODAY AND TONIGHT...
MODERATE RISK OF RIP CURRENTS FOR THE NORTHEAST FLORIDA BEACHES
TODAY.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS LATE SATURDAY THROUGH
SUNDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
Wildfire, Putnam
- When
- March 9, 12:00 AM EST to 11:59 PM EST
- Where
- Putnam forecast zone
- Reported by
- Broadcast Media
An over 100 acre brush fire was reported near U.S. Highway 1 north of St. Augustine near the 500 block of Stratton Road. One care was destroyed. Four structures were evacuated. The smoke plume was noted on KJAX radar.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind in Oregon, March 9 to 10, 20162 deaths · $15,000 · 69 kt wind · 4 events
- Tornadoes and Flash Flooding in Mississippi, March 9 to 13, 2016$3.0 million · EF0 · 99 events
- Flash Flooding and Coastal Flood in Texas, March 9 to 10, 2016$31 million · 7 events
- Tornado and Flash Flooding in Arkansas, March 9 to 13, 20161 injured · $3.7 million · EF1 · 18 events
- Flash Flooding and Flooding in Mississippi, March 9 to 12, 20162 injured · $6.6 million · 10 events
- High Wind and Strong Wind in Washington, March 9 to 10, 20161 injured · $1.7 million · 58 kt wind · 9 events
- Flash Flooding and Coastal Flood in Louisiana, March 9 to 11, 2016$750,000 · 0.88 in hail · 7 events
- Flash Flooding in Arkansas, March 9 to 10, 2016$280,000 · 12 events
- Flash Flooding and Flooding in Tennessee, March 9 to 13, 2016$40,000 · 28 events
- Flash Flooding and Flooding in Kentucky, March 9 to 10, 2016$1,000 · 10 events
- High Surf in Washington, March 9 to 10, 2016$15,000 · 1 event
- High Surf in Oregon, March 9 to 10, 20161 injured · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 622110.